Three-dimensional elasticity solutions to vibration of cantilevered skewed trapezoids

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

26 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)2080-2089
Journal / PublicationAIAA Journal
Volume32
Issue number10
Publication statusPublished - Oct 1994
Externally publishedYes

Abstract

An accurate three-dimensional elasticity model for determining the free vibration response of skewed trapezoidal plates is presented. The method is formulated on the basis of a linear, small-strain, three-dimensional elasticity theory with the Ritz minimization procedure. The solution method uses sets of uniquely defined one- and two-dimensional polynomial functions to approximate the trial displacements in the thickness and surface directions, respectively. These functions are orthogonally generated and have been proven to be highly efficient and numerically stable. The proposed technique yields natural frequencies and mode shapes for a wide range of cantilevered skewed trapezoidal plates of arbitrary planform. The accuracy of these results, whenever possible, is validated through comparison with the analytical and experimental data. Parametric investigations on the vibration behavior of cantilevered trapezoidal plates with respect to different thickness ratios, skew angles, and chord ratios have been carried out. For the first time, the presence of surface parallel symmetric thickness modes for these plates is demonstrated in vivid three-dimensional mode shape plots.

Citation Format(s)

Three-dimensional elasticity solutions to vibration of cantilevered skewed trapezoids. / Liew, K. M.; Hung, K. C.; Lim, M. K.

In: AIAA Journal, Vol. 32, No. 10, 10.1994, p. 2080-2089.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review